MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
A month ago the recipient banged his head while he was playing with his cousins.The family did not realize that there was a problem with the child's hearing at that time.Re-implantation is considered.
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to reported mechanical impact appears very likely.However, to determine an exact root cause device investigation would be necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to reported mechanical impact appears very likely.However, to determine an exact root cause device investigation would be necessary.The concerned was explanted but has not been received for investigation yet.
 
Event or Problem Description
A month ago the recipient banged his head while he was playing with his cousins.The family did not realize that there was a problem with the child's hearing at that time.The recipient has been re-implanted.
 
Additional Manufacturer Narrative
Conclusion: the investigation results revealed overload fractures in the active electrode confirming that the device has failed due to an external impact to the active electrode.All the problems given in the recipient report appear to match well with this finding.This is a final report.
 
Event or Problem Description

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19804273
Report Number9710014-2024-00650
Device Sequence Number17988543
Product Code MCM
UDI-Device Identifier09008737049133
UDI-Public(01)09008737049133
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/19/2024
Device Model NumberSONATA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer07/19/2024
07/19/2024
07/19/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/08/2024
11/07/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale